Log in
Anxiety and Depression Support
29,481 members30,049 posts

Ativan/Zoloft with depression/anxiety

Hi all, new to the site. Has anyone had experience dealing with depression/anxiety while tapering off one med and starting a new one?

I’ve been on Ativan about 2 months, tapering the last month. The withdrawal gives me anxiety but being on it was making me feel sick anyway. (and giving me anxiety) I finally saw a psychiatrist 2 weeks ago and have been on 12mg of Zoloft and 1mg Ativan (.5Am/Pm) since then.

I am having so much anxiety about tapering fully off and increasing my Zoloft dose. (Things I’m def going to address with the psychiatrist!) But I’ve been dealing with this for so long (Thanksgiving is really when the original anxiety/panic started) that it’s giving me depression.

The anxiety gives me a constant gagging feeling so I can’t really leave the house. Just do some light chores, meditate and watch tv. Signed up for online therapy appts until I feel capable of going in person.

Has anyone experienced anything similar?

10 Replies
oldestnewest

Be patient, it will take time, to stick to it, your Specialist is keeping an eye open and is there to help. Remember you are both in partnership with your health Concerns to make you well once more. Trust in His experience

BOB

Reply

Thank you. She’s been doing it a really long time and we clicked so well during the first appt. I’m so determined to get better but I think about the length of time and the symptoms and get overwhelmed. Just gotta do it though, don’t have a choice. Have you had to go through it?

1 like
Reply

Hold on. It gets better. I thought I was dying slowly, but I made it through. If you have anyone who supports you, keep them close. It really helps

Reply

My husband has been a huge support, I’m so blessed. My parents want to help but don’t know what to do. I forget, are you on anything else too?

1 like
Reply

No I don’t take anything else. I wouldn’t have taken Ativan had I know better when my doctor prescribed it.

Reply

Amen to that. I didn’t have a problem with it years ago so I wasn’t anticipating so much trouble this time.

1 like
Reply

Yes I have been through various similar treatment pathways over time. In my case it is Reactive Depression caused by a Chronic health condition that causes pain.

I also had problems with family from being a child and that can really put a spanner in the works. In my case, now a Pensioner, I am still having to deal with siblings. They put a trace on me when my Mother died as I had moved away and disappeared.

BOB

Reply

I keep telling myself I have to be patient and I’ll get there but man is it hard when you don’t feel well. Plus all I can do is sit at home so I get antsy and bored.

That sounds like a lot to go through, I’m sorry!

1 like
Reply

I can really understand I used to be the same. The problem we have is the medications taking so long and if we are feeling unwell it can just make matters worse. If we keep changing medications there are others although the number of that type are not infinate and if we do not have the the patience they keep changing and then they end up by-passing the number one med and proceed to run out of options.

Keep at it, I have been on my medications now for ten/twenty years and eventually they do work

Keep a hold

BOB

Reply

Exactly! I tried to up the Zoloft and felt worse so I dropped back down but I don’t want to keep switching meds and “wasting” time.

Reply

You may also like...